MAUDE Adverse Event Report: ETHICON INC. PROLENE; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PROLENE; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Catalog Number M8726
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/26/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a pediatric cardiac procedure on (b)(6) 2026 and suture was used.During the procedure, it was reported to the sales rep that during pediatric cardiac surgery the needle was detaching from the suture.There were no patient adverse event.Product is available for return.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # =(b)(4).H6 type of investigation: b21 - device evaluation pending this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The device upon which this medwatch is based has been received, however, the product evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, and the following was obtained via: - when did the alleged deficiency occur (removal from package / during handling prior to use on patient/ during passage through tissue / during tying / post-op)? if different, please explain.- please provide the title of external person providing answers to follow-up (e.G.Nurse, surgeon, risk manager).Yes, the deficiency occurred during passage through tissue; specifically, after it had been passed through and the thread was being pulled up the needle would pop off before tying.This happened multiple times during the surgery, with multiple lot packages.I was the circulator in the room, jc (please refer to the attached email) was the scrub nurse, dr.Vs (please refer to the attached email) and dr.Jm (please refer to the attached email) were the surgeons using the suture during the case.Dr.S (please refer to the attached email) requested follow-up with ethicon initially, he ma be best to follow up on his experience.Please let me know if there is anything else i can help with.Sales rep says he will return instead 3 boxes of the product that has (b)(4) qtys (all unused and sterile) because the surgeon doesn't wanna use that product with the same lot number anymore) -all products will be returned in 1 return kit/shipping box he received -the sales rep requested to add additional two boxes of replacement (there was already an initial 1 box replacement requested) -updated the ip with the correct qtys to return (b)(4) qtys) -updated the roli with the updated qtys to be replaced (b)(4) qyts) -replacement send to (b)(6).Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.It was reported that "this happened multiple times during the surgery, with multiple lot packages." please clarify, ¿ how many devices demonstrated the alleged deficiency during the procedure? ¿ please provide the lot numbers affected by this issue: ¿ how many devices demonstrated the alleged deficiency for each lot number? ¿ please provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).H6 component code: g07002 - no device problem found.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6, d9, h3.H3 investigation summary: the product was returned to ethicon for evaluation.Two open boxes containing twelve (12) unopened representative samples each and one open box with seven (7) unopened representative samples (total: thirty-one (31) samples) were received for analysis.Product code m8726.The complaint sample was not received for evaluation.Upon initial inspection of the samples, no external damages were evident on the exterior packaging.Following the sampling plan, a visual inspection was conducted on thirteen samples.The packets were opened, and swage and attachment areas appeared as expected.The sutures were dispensed without problems and examined along the strand to detect any issue related no defects were observed during evaluation.A functional test was performed using instron equipment and the pull force result was above the minimum requirements.The event described could not be confirmed as the device performed without any defect noted.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.

Brand Name
PROLENE
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24701790
Report Number2210968-2026-03153
Device Sequence Number15996533
Product Code GAW
UDI-Device Identifier10705031045927
UDI-Public(01)10705031045927(17)300731(10)10A6B0
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberM8726
Device Lot Number10A6B0
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2026
Supplement Date Received by Manufacturer03/30/2026
Initial Report FDA Received Date03/26/2026
Supplement Report FDA Received Date04/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown